Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at May 7, 2011, 3:45 PM MDT. It took effect at May 9, 2011, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2011, 3:45 PM MDT (21:45 UTC)
- In effect from
- May 9, 2011, 12:00 PM MDT
- Expired
- May 8, 2011, 9:32 PM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at May 7, 3:09 PM MDT, 36 minutes earlier.
Area forecast discussion, May 7, 3:09 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT SAT MAY 7 2011 .DISCUSSION... WINDS WILL BE THE MAIN FOCUS THROUGH EARLY NEXT WEEK. SECONDARY CONCERN WILL BE EXTENT OF PRECIPITATION ACROSS NORTHERN AREAS MON THROUGH WED OF NEXT WEEK. WEAK RIDGE OF HIGH PRESSURE OVER NM SUPPLYING US WITH A BEAUTIFUL DAY COMPLETE WITH SUNSHINE...A FEW CUMULUS CLOUDS...NOT TOO MUCH WIND...AND WARM AFTERNOON TEMPERATURES. RIDGE WILL QUICKLY SHIFT E TONIGHT WITH THE MID AND UPPER LEVEL FLOW BACKING TO THE SW AND INCREASING ON SUN AS THE NEXT STORM MOVES INTO THE PACIFIC NW. AT THE SURFACE A LEE SIDE TROUGH WILL BE WELL ESTABLISHED ACROSS THE E PLAINS LEADING TO BREEZY TO WINDY CONDITIONS. W HIGH TERRAIN WILL ALSO TURN BREEZY TO WINDY DURING THE DAY. A FEW AREAS WILL BE CLOSE TO WIND ADVISORY CRITERIA BUT DO NOT FEEL WIDESPREAD ENOUGH TO WARRANT ISSUANCE OF HIGHLIGHTS AT THIS TIME. THERE WILL BE ENOUGH WIND AND VERY LOW RELATIVE HUMIDITIES FOR FIRE WEATHER CONCERNS. SEE BELOW FOR DETAILS. TEMPERATURES TO REMAIN WELL ABOVE NORMAL SUN. STORM DROPS INTO THE GREAT BASIN MON WITH FLOW ALOFT CONTINUING TO STRENGTHEN. MON LOOKS LIKE THE WINDIEST DAY OF THE WEEK WITH WIND ADVISORY OR HIGHER SPEEDS. IN FACT...CONFIDENCE IS HIGH ENOUGH TO ISSUE A HIGH WIND WATCH FOR THE WESTERN AND CENTRAL HIGH TERRAIN ONTO THE EASTERN PLAINS. THERE WILL BE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES COOL NOTICEABLY ACROSS THE NW AS A PACIFIC FRONT MAKES PROGRESS INTO THAT REGION. HIGHS TO REMAIN ABOVE NORMAL IN THE CNTRL AND E. AN ISOLATED SHOWER OR STORM COULD DEVELOP OVER THE CHUSKAS AND THE NORTHERN MOUNTAINS. MAIN STORM TO LIFT NE TUE WITH SOME HANG BACK ENERGY CARVING OUT A TROUGH OVER AZ TUE THAT CROSSES NM ON WED. WINDS WILL DROP OFF SOME ON TUE AND WED BUT STILL HIGH ENOUGH FOR FIRE WEATHER CONCERNS. TEMPS WILL COOL SEVERAL DEGREES TUE ACROSS ALL AREAS AND SEVERAL MORE DEGREES WED IN THE E. THE PRECIP CHANCES WILL CONTINUE TO BE CONFINED TO THE NORTHERN TIER ZONES...ESPECIALLY THE MOUNTAINS WHERE SNOW COULD MIX IN DURING THE NIGHT. WE ARE NOT EXPECTING MUCH ACCUMULATION HOWEVER...OR SIGNIFICANT RAIN AMOUNTS. RIDGE OF HIGH PRESSURE TO BUILD IN FOR THE END OF NEXT WEEK WITH A DRYING AND WARMING TREND. THEN A DRY LINE MAY SET UP FOR NEXT WEEKEND OFFERING A LITTLE HOPE FOR SOME RAIN OVER THE PARCHED EASTERN PLAINS. CHJ && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. HOWEVER...SW WINDS WILL STRENGTHEN SUNDAY AREAWIDE. GUSTS WILL APPROACH 45 KT LATE SUNDAY AFTERNOON FROM GALLUP TO QUEMADO AND FROM RUIDOSO TO DUNKEN. VERY STRONG SW WINDS EXPECTED AREAWIDE MONDAY AS ISOLD TSSHRA MOVE INTO NW NM. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS PARTS OF THE FORECAST AREA SUNDAY THROUGH WEDNESDAY. THE STRONGEST WINDS AND MOST WIDESPREAD CRITICAL CONDITIONS ARE EXPECTED MONDAY. WINDS ALOFT ARE BEGINNING TO SHIFT OUT OF THE SW THIS AFTERNOON AS AN UPPER LEVEL TROUGH DEEPENS ON THE WEST COAST. A RATHER LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTHWARD INTO THE GREAT BASIN SUNDAY AND MONDAY...THEN LIFT NORTHEASTWARD THROUGH THE NORTHERN ROCKIES TUESDAY AS A SECONDARY TROUGH DEEPENS OVER THE GREAT BASIN IN THE WAKE OF THE FIRST SYSTEM. THIS WILL CAUSE SW FLOW ALOFT TO PROGRESSIVELY STRENGTHEN...PEAKING IN STRENGTH MONDAY AS THE CORE OF A STRONG SPEED MAX IN THE POLAR JET MOVES OVERHEAD. WINDS ALOFT WILL REMAIN STRONG OVER SOUTHERN AND EASTERN AREAS TUESDAY...AND WEAKER BUT STILL BREEZY IN THE EAST WEDNESDAY...AS THE SECONDARY TROUGH TRACKS EASTWARD ALONG THE CO/NM BORDER. MINIMUM HUMIDITIES WILL GENERALLY REACH CRITICAL THRESHOLDS DAILY UNTIL WEDNESDAY...WHEN THEY WILL COME UP NEAR THE CO BORDER AS THE SECONDARY TROUGH CROSSES. HIGH TEMPERATURES WILL PEAK AROUND 5 TO 20 DEGREES ABOVE NORMAL ON SUNDAY...THEN GRADUALLY COOL THROUGH WEDNESDAY. WIND DIRECTIONS WILL SHIFT OUT OF THE WEST AND NORTHWEST WEDNESDAY AS THE SECONDARY UPPER TROUGH DRAGS A PACIFIC COLD FRONT THROUGH THE STATE. THERE COULD BE SOME SPOTTY SHOWERS AND AFTERNOON THUNDERSTORMS IN THE NORTHERN MOUNTAINS...CHUSKAS AND NW PLATEAU MONDAY THROUGH TUESDAY. AS FAR AS THE HEADLINES...DECIDED TO UPGRADE SUNDAYS WATCH TO A RED FLAG WARNING...EXCEPT FOR THE NW PLATEAU DUE TO GREENUP AND GENERALLY WEAKER WINDS THERE. THAT SAID...THE SOUTHERN FRINGES OF THE NW PLATEAU WILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FOR AT LEAST AN HOUR OR TWO SUNDAY. ALSO DECIDED TO BEGIN SUNDAYS WARNING AN HOUR OR TWO EARLIER THAN PREVIOUSLY INDICATED...AND TO END IT AN HOUR OR TWO LATER...BASED ON A LONGER PERIOD OF STRONGER WINDS EXPECTED ALONG THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN. WILL LEAVE THE FIRE WEATHER WATCH IN EFFECT AREAWIDE MONDAY. EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE EASTERN PLAINS THAT DAY. FURTHER...DECIDED TO ISSUE A FIRE WEATHER WATCH FOR TUESDAY FOR ZONES ALONG AND EAST OF I-25 AND ALSO ACROSS THE WEST CENTRAL HIGHLANDS. WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS LOOK TO FAVOR THE AREA FROM LAS VEGAS SOUTHWARD TO AROUND WILLARD...VAUGHN AND SANTA ROSA. HIGH TEMPERATURES WILL DROP NEAR TO BELOW NORMAL AREAWIDE BY THEN. THE CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY MAY SPREAD TO INCLUDE THE FAR NE HIGHLANDS AND NE PLAINS AS THE UPPER TROUGH CROSSES. DRY WEATHER WITH WARMING TEMPERATURES EXPECTED THU AND FRI AS AN UPPER RIDGE CROSSES THE WESTERN UNITED STATES. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 80 44 69 / 0 0 0 10 DULCE........................... 29 74 32 65 / 0 0 0 10 CUBA............................ 32 78 34 70 / 0 0 0 0 GALLUP.......................... 35 77 40 63 / 0 0 0 5 EL MORRO........................ 33 76 36 62 / 0 0 0 0 GRANTS.......................... 37 81 40 68 / 0 0 0 0 QUEMADO......................... 35 78 36 69 / 0 0 0 0 GLENWOOD........................ 43 85 44 77 / 0 0 0 0 CHAMA........................... 29 69 30 61 / 0 0 0 10 LOS ALAMOS...................... 45 77 41 70 / 0 0 0 0 PECOS........................... 39 73 38 71 / 0 0 0 0 CERRO/QUESTA.................... 34 72 34 66 / 0 0 0 0 RED RIVER....................... 37 63 36 59 / 0 0 0 5 ANGEL FIRE...................... 34 69 34 63 / 0 0 0 0 TAOS............................ 34 77 35 70 / 0 0 0 0 MORA............................ 40 73 39 69 / 0 0 0 0 ESPANOLA........................ 38 82 38 78 / 0 0 0 0 SANTA FE........................ 40 78 39 73 / 0 0 0 0 SANTA FE AIRPORT................ 41 80 41 75 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 50 82 48 76 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 52 84 51 78 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 48 86 46 80 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 49 84 48 79 / 0 0 0 0 LOS LUNAS....................... 44 88 45 81 / 0 0 0 0 RIO RANCHO...................... 46 86 46 79 / 0 0 0 0 SOCORRO......................... 52 90 52 84 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 44 78 45 73 / 0 0 0 0 TIJERAS......................... 48 82 47 76 / 0 0 0 0 MORIARTY/ESTANCIA............... 36 80 38 76 / 0 0 0 0 CLINES CORNERS.................. 44 77 43 73 / 0 0 0 0 GRAN QUIVIRA.................... 47 81 46 77 / 0 0 0 0 CARRIZOZO....................... 52 83 52 81 / 0 0 0 0 RUIDOSO......................... 50 77 48 73 / 0 0 0 0 CAPULIN......................... 45 84 43 77 / 0 0 0 0 RATON........................... 40 84 38 80 / 0 0 0 0 SPRINGER........................ 44 86 42 81 / 0 0 0 0 LAS VEGAS....................... 43 79 42 75 / 0 0 0 0 CLAYTON......................... 50 92 48 85 / 0 0 0 0 ROY............................. 52 85 49 80 / 0 0 0 0 CONCHAS......................... 53 92 50 88 / 0 0 0 0 SANTA ROSA...................... 53 91 51 86 / 0 0 0 0 TUCUMCARI....................... 50 95 50 91 / 0 0 0 0 CLOVIS.......................... 50 94 51 88 / 0 0 0 0 PORTALES........................ 48 95 50 90 / 0 0 0 0 FORT SUMNER..................... 52 94 53 89 / 0 0 0 0 ROSWELL......................... 51 98 55 94 / 0 0 0 0 PICACHO......................... 52 87 53 85 / 0 0 0 0 ELK............................. 50 81 52 79 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ103>105-107>109. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>109. HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES... NMZ505-506-508-515-521>524-526-528-529-531>533-539-540. && 40/44
Hazardous weather outlook, May 7, 5:44 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT SAT MAY 7 2011 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 544 AM MDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY CONDITIONS AND VERY LOW RELATIVE HUMIDITY IS EXPECTED OVER MUCH OF THE STATE ON SUNDAY. ALSO...WINDS ARE EXPECTED TO INCREASE OVER PORTIONS OF FAR WESTERN AND EASTERN NEW MEXICO WHERE A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. WINDS WILL BE EVEN STRONGER ON MONDAY WITH SOME LOCALES OBSERVING GUSTS AS HIGH AS 50 MPH...AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO SPREAD OVER REMAINING AREAS. STRONG WINDS ARE EXPECTED TO SHIFT INTO THE SOUTHEASTERN HALF OF NEW MEXICO ON TUESDAY WHERE ONCE AGAIN CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:10 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 39 hr |
| May 7, 4:10 PM MDT | Red Flag Warning | ABQ | Catron, Cibola, Harding, McKinley, Sandoval, San Juan and 3 more | 29 hr |
Nearby
High Wind Watches in New Mexico, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.